Alert archive / Nebraska / Tornado Warnings in 2019
Tornado Warning 24, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Oct 1, 2019, 4:54 PM CDT for Pawnee County, Nebraska. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 1, 2019, 4:54 PM CDT (21:54 UTC)
- Expired
- Oct 1, 2019, 5:14 PM CDT
- In force
- 20 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Pawnee County, NE
The radar
The Topeka radar (KTWX), 124 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 1, 5:14 PM CDT | FUNNEL CLOUD | 5 N Du Bois, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 1, 2:45 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 612 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
506
WFUS53 KOAX 012154
TOROAX
NEC133-012230-
/O.NEW.KOAX.TO.W.0024.191001T2154Z-191001T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Omaha/Valley Nebraska
454 PM CDT Tue Oct 1 2019
The National Weather Service in Omaha has issued a
* Tornado Warning for...
Southeastern Pawnee County in southeastern Nebraska...
* Until 530 PM CDT.
* At 453 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Summerfield, or 16 miles northwest of Seneca,
moving northeast at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Pawnee City around 505 PM CDT.
Table Rock around 510 PM CDT.
Other locations impacted by this tornadic thunderstorm include Du
Bois.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4026 9601 4003 9601 4000 9614 4000 9641
TIME...MOT...LOC 2153Z 230DEG 46KT 3999 9629
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
BLB2 follow-up statements
526
WWUS53 KOAX 012206
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
506 PM CDT Tue Oct 1 2019
NEC133-012230-
/O.CON.KOAX.TO.W.0024.000000T0000Z-191001T2230Z/
Pawnee NE-
506 PM CDT Tue Oct 1 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
SOUTHEASTERN PAWNEE COUNTY...
At 505 PM CDT, a severe thunderstorm capable of producing a tornado
was located 3 miles south of Pawnee City, or 17 miles north of
Seneca, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Table Rock around 515 PM CDT.
Other locations impacted by this tornadic thunderstorm include Du
Bois.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4026 9601 4003 9601 4000 9614 4000 9619
4009 9627
TIME...MOT...LOC 2205Z 230DEG 45KT 4008 9613
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
BLB931
WWUS53 KOAX 012214
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
514 PM CDT Tue Oct 1 2019
NEC133-012224-
/O.CAN.KOAX.TO.W.0024.000000T0000Z-191001T2230Z/
Pawnee NE-
514 PM CDT Tue Oct 1 2019
...THE TORNADO WARNING FOR SOUTHEASTERN PAWNEE COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Nebraska.
LAT...LON 4026 9601 4003 9601 4000 9614 4000 9619
4009 9627
TIME...MOT...LOC 2213Z 230DEG 46KT 4016 9601
$$
BLBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Oct 1, 3:55 PM CDT, 59 minutes earlier.
Area forecast discussion, Oct 1, 3:55 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
355 PM CDT Tue Oct 1 2019
.SHORT TERM...(Tonight through Friday)
Issued at 332 PM CDT Tue Oct 1 2019
MLCAPE is around around 3500J/kg and effective deep layer shear
around 60kts. Temperatures warmed into the 80s south of the front.
Severe storms with damaging winds, isolated tornadoes and hail
especially through early evening in the vicinity of the slow
moving cold front. A tornado watch remains in effect for parts of
the area.
Areas around Hebron reported nearly 4 inches of rain
and we've had reports of street flooding in Fairbury...Columbus,
and Lincoln. This heavy rain is continuing into Omaha/Council
Bluffs and western Iowa. Will maintain the flash flood watch as
is for now.
Forecast concerns are the ongoing flash flooding, river flooding,
and severe weather.
This morning's 12Z OAX sounding had 2.03" of precipitable water (SPC
sounding plot) , which is 275% of normal. This value represents a
record precipitable water value for any day in October or any day in
September through September 5th. Abundant moisture is in place,
however the forcing has not been super-focused. Part of this was
likely due to the strong deep layer shear. Streaks of 2" plus rains
occurred overnight, however coverage was spotty.
The 12Z h5 pattern continued to have the trough over Montana/Idaho
with a ridge over the southeast U.S. We are in between with
southwest flow aloft. Seasonably strong h5 flow was noted with
70kts aloft over parts of the central Plains. H7 moisture was
around 4 deg C with 8-9deg C to our southwest; arriving this
afternoon over southeast Nebraska. The h85 front was to the west of
OAX and h85 dewpoints were around 18deg C.
Water vapor satellite imagery and GOES sounder information shows
Pacific moisture/tropical depression Narda moisture streaming
northward into the central Plains and upper Mississippi. The latest
subjective surface analysis had the stalled surface boundary south
of Shenandoah and Nebraska City to Beatrice. South of the front,
temperatures were in the 70s and 80s...with 50s and 60s north of
the front.
A circulation was noted on the radar near the Kansas border around
16Z and ahead of this wave, the area of rain/storms had better
coverage and an uptick in intensity. Rainfall had not been too
impressive due to the fast movement of the the storms; mostly to the
northeast at 40 mph. Since 16Z Showers and thunderstorms are
ongoing and heavy rain has developed. The storms will gradually
consolidate over southeast Nebraska and southwest Iowa and slowly
shift east overnight.
Additional showers and a few thunderstorms are forecast for
Wednesday as the h5 trough moves into the Plains.
Much cooler temperatures with highs in the 50s and 60 through
Friday and lows in the 40s and 50s with a few spots dipping into
the 30s for parts of northeast Nebraska Thursday and Friday
morning.
.LONG TERM...(Friday night through Tuesday)
Issued at 332 PM CDT Tue Oct 1 2019
Surface high pressure will shift to the east Friday and this will
allow the return of rain chances Friday through Saturday morning.
Below normal temperatures Saturday through Tuesday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1214 PM CDT Tue Oct 1 2019
IVR conditions continue across the area with ceilings generally
below 1,000ft AGL and reduced visibility. A swath of heavy rain
is likely to push ceilings and visibility lower, at least
temporarily, between 18Z to 22Z at KOFK and KOMA. An isolated
chance of severe weather exists as well. KOFK will likely miss out
on the heaviest rain and storms. Most of the rain will push south
of KLKN/KOMA by 03Z. Ceilings will remain generally below 1,000ft
AGL through the TAF period, continuing IVR conditions. A second
wave of showers is possible by 15Z of Wednesday.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch through Wednesday morning for NEZ015-030>034-
042>045-050>053-065>068-078-088>093.
IA...Flash Flood Watch through Wednesday morning for IAZ043-055-056-
069-079-080-090-091.
&&
SHORT TERM...Zapotocny
LONG TERM...Zapotocny
AVIATION...NicolaisenHazardous weather outlook, Oct 1, 2:27 PM CDT, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 227 PM CDT Tue Oct 1 2019 IAZ043-055-056-069-NEZ015-030>034-042>045-050>053-065-020930- Monona-Harrison-Shelby-Pottawattamie-Thurston-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward- 227 PM CDT Tue Oct 1 2019 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...This Afternoon and Tonight A flash flood watch is in effect through tonight. Multiple rounds of rainfall will affect the area into tonight, elevating the risk for flash flooding and exacerbate current river flooding. Rainfall amounts of 1 to 3 inches are expected where the heavy bands set up and storms moving over the same area could produce localized higher amounts. The potential for a few severe storms capable of mainly damaging winds...hail and isolated tornadoes this afternoon and early evening across southeast Nebraska and southwest Iowa. The greatest severe weather risk will exist along and south of a Fairbury to Nebraska City to Red Oak, Iowa line through 8 PM. Minor to moderate flooding will continue along the Missouri River above Lewis and Clark Lake, and from near Blair southward past Rulo. Additional river flooding could also develop. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated thunderstorms are possible on Wednesday, and again on Friday night into Saturday. Missouri River levels from Decatur through Rulo will be affected if heavy rain occurs. Other rivers could experience flooding due to the expected heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will probably not be needed through tonight. However, spotters are encouraged to report any severe weather or flooding to the National Weather Service. NEZ011-012-016>018-020930- Knox-Cedar-Antelope-Pierce-Wayne- 227 PM CDT Tue Oct 1 2019 This Hazardous Weather Outlook is for portions of northeast Nebraska. .DAY ONE...This Afternoon and Tonight Isolated non-severe thunderstorms are possible today. Lightning and brief heavy rain will be the main hazards. Minor to moderate flooding will continue along the Missouri River above Lewis and Clark Lake. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated thunderstorms are possible on Wednesday, and again on Friday night into Saturday. Minor to moderate flooding will continue along the Missouri River above Lewis and Clark Lake. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. IAZ079-080-090-091-NEZ066>068-078-088>093-020930- Mills-Montgomery-Fremont-Page-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 227 PM CDT Tue Oct 1 2019 This Hazardous Weather Outlook is for portions of southwest Iowa and southeast Nebraska. .DAY ONE...This Afternoon and Tonight The potential for a few severe storms capable of mainly damaging winds...hail and isolated tornadoes this afternoon and early evening across southeast Nebraska and southwest Iowa. The greatest severe weather risk will exist along and south of a Fairbury to Nebraska City to Red Oak, Iowa line through 8 PM. A flash flood watch is in effect through tonight. Multiple rounds of rainfall will affect the area into tonight, elevating the risk for flash flooding and exacerbate current river flooding. Rainfall amounts of 1 to 3 inches are expected where the heavy bands set up and storms moving over the same area could produce localized higher amounts. Minor to moderate flooding will continue along the Missouri River above Lewis and Clark Lake, and from near Blair southward past Rulo. Additional river flooding could also develop. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated thunderstorms are possible on Wednesday, and again on Friday night into Saturday. Missouri River levels from Decatur through Rulo will be affected if heavy rain occurs. Other rivers could experience flooding due to the expected heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and early this evening. Spotters are encouraged to report any severe weather or flooding to the National Weather Service. Zapotocny
In the hours before
Local storm report, Oct 1, 3:26 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
326 PM CDT TUE OCT 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TORNADO 3 SSW RED OAK 40.97N 95.25W
10/01/2019 MONTGOMERY IA STORM CHASER
&&
DEWALDLocal storm report, Oct 1, 3:43 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
343 PM CDT TUE OCT 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM FLASH FLOOD 3 W DAYKIN 40.32N 97.35W
10/01/2019 JEFFERSON NE EMERGENCY MNGR
WATER OVER HIGHWAY 4.
&&
TSNLocal storm report, Oct 1, 3:48 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
348 PM CDT TUE OCT 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TORNADO 1 SSW RED OAK 41.00N 95.23W
10/01/2019 MONTGOMERY IA EMERGENCY MNGR
VERY SHORT LIVED TORNADO. NO DAMAGE
REPORTED.
&&
DEWALDLocal storm report, Oct 1, 3:50 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
350 PM CDT TUE OCT 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TORNADO 3 E SHENANDOAH 40.76N 95.32W
10/01/2019 PAGE IA STORM CHASER
BRIEF TOUCHDOWN. NO DAMAGE REPORTED.
&&
DEWALDSpecial weather statement, Oct 1, 4:37 PM CDT, 17 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 437 PM CDT Tue Oct 1 2019 NEZ068-090>093-012200- Otoe NE-Pawnee NE-Johnson NE-Nemaha NE-Richardson NE- 437 PM CDT Tue Oct 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSON...NEMAHA... SOUTHEASTERN OTOE...NORTHWESTERN RICHARDSON AND NORTHEASTERN PAWNEE COUNTIES UNTIL 500 PM CDT... At 437 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles south of Tecumseh, or 29 miles east of Beatrice, moving northeast at 50 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Auburn, Tecumseh, Johnson, Table Rock, Stella, Shubert, Brock, Elk Creek, Steinauer, Julian, 7 Miles South Of Auburn and 8 Miles South Of Johnson. A Tornado Watch remains in effect until 1000 PM CDT for southeastern Nebraska. LAT...LON 4039 9635 4061 9582 4023 9565 4012 9634 TIME...MOT...LOC 2137Z 238DEG 44KT 4027 9619 BLB
Local storm report, Oct 1, 4:42 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
442 PM CDT TUE OCT 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM FLASH FLOOD 8 SSW DORCHESTER 40.54N 97.18W
10/01/2019 SALINE NE PUBLIC
RELAYED BY DISPATCH. FLASH FLOODING/WATER
OVER THE ROAD AT HWY 15 AND ROAD L.
&&
CZThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 8:04 PM CDT | Special Weather Statement | OAX | Pierce | 26 min |
| Sep 30, 8:27 PM CDT | Special Weather Statement | OAX | Wayne | 33 min |
| Sep 30, 8:51 PM CDT | Special Weather Statement | OAX | Wayne | 24 min |
| Sep 30, 9:57 PM CDT | Special Weather Statement | OAX | Antelope | 33 min |
| Sep 30, 10:11 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox | 27 min |
| Sep 30, 10:52 PM CDT | Special Weather Statement | OAX | Dodge | 23 min |
| Sep 30, 10:54 PM CDT | Special Weather Statement | OAX | Madison | 36 min |
| Sep 30, 11:24 PM CDT | Special Weather Statement | OAX | Boone | 36 min |
| Sep 30, 11:29 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone | 31 min |
| Oct 1, 1:59 PM CDT | Tornado Warning | OAX | Johnson, Pawnee | 31 min |
| Oct 1, 2:18 PM CDT | Areal Flood Advisory | OAX | Lancaster | 3 hr |
| Oct 1, 2:32 PM CDT | Tornado Warning | OAX | Nemaha, Otoe | 32 min |
| Oct 1, 3:12 PM CDT | Areal Flood Advisory | OAX | Douglas, Sarpy | 3 hr |
| Oct 1, 3:32 PM CDT | Areal Flood Warning | OAX | Gage, Jefferson, Lancaster, Saline, Seward | 5 hr |
| Oct 1, 4:37 PM CDT | Special Weather Statement | OAX | Johnson, Nemaha, Pawnee | 23 min |
| Oct 1, 4:40 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe | 24 min |
| Oct 1, 5:22 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 38 min |
| Oct 1, 6:09 PM CDT | Special Weather Statement | OAX | Richardson | 36 min |
Nearby
Tornado Warnings in Nebraska, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.